Hail, Davidson
- When
- August 15, 12:05 PM CST
- Where
- Davidson County, 2.26 mi ESE of Richland
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.141, -86.841
Nickel to quarter size hail was reported in Sylvan Park.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 15. A few reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 15. A few reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 15, 11:45 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SAT AUG 15 2015 .AVIATION UPDATE... 18Z TAFS...A DISTURBANCE WILL CONTINUE TO SLOWLY CROSS THE AREA THIS WEEKEND WITH SCT TSRA. WEAK WIND FIELDS WILL MAKE THESTORMS DISORGANIZED AND SLOW MOVING. WILL CONTINUE TO INCLUDE VCTS IN TAFS DUE TO GREAT UNCERTAINTY ABOUT EXACT LOCATION OF TSRA. SOME PATCHY MVFR FOG IS POSSIBLE OVERNIGHT WITH LESS TSRA COVERAGE. WINDS WILL BE LIGHT THROUGH THE NEXT 24 HOURS...MAINLY FROM THE ESE. 13 && .PREV DISCUSSION... /ISSUED 1100 AM CDT SAT AUG 15 2015/ UPDATE... HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS OVER SOUTHWEST MIDDLE TENNESSEE THROUGH THE MORNING INTO EARLY AFTERNOON. CONVECTION HUNG UP OVER THIS AREA WITH LOCALLY HEAVY DOWNPOURS FAR SOUTHWEST MIDDLE TENNESSEE THAT WILL PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. PREV DISCUSSION... /ISSUED 839 AM CDT SAT AUG 15 2015/ MESOSCALE UPDATE... UPPER TROUGH WITH COLDER TEMPS AND EMBEDDED SHORT WAVE SHOWING UP IN THERMAL PATTERN QUITE WELL DOWN THROUGH MIDDLE TENNESSEE HAS SET OFF SCATTERED CONVECTION OVERNIGHT AND EXPECT WILL CONTINUE THROUGHOUT THE DAY. SLUGGISH MOVEMENT IN ANY SHOWER OR STORMS THAT DEVELOP DUE TO WEAK WIND FIELDS ALOFT. CLOUDS AND SHOWERS WILL HOLD TEMPS DOWN A BIT TODAY. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT AUG 15 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT SAT AUG 15 2015 TNZ026-027-059-151745- DAVIDSON TN-WILLIAMSON TN-CHEATHAM TN- 1205 PM CDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTH CENTRAL WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 1245 PM CDT... AT 1203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BELLEVUE...OR 11 MILES SOUTHWEST OF NASHVILLE...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. PEA SIZE HAIL HAS BEEN REPORTED. LOCATIONS IMPACTED INCLUDE... ASHLAND CITY...BRENTWOOD...FOREST HILLS...BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3597 8687 3602 8709 3622 8710 3622 8678 TIME...MOT...LOC 1703Z 188DEG 12KT 3609 8697 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1226 PM CDT SAT AUG 15 2015 TNZ026-027-059-151815- DAVIDSON TN-WILLIAMSON TN-CHEATHAM TN- 1226 PM CDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHEASTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 115 PM CDT... AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM BELLEVUE TO ANTIOCH. THESE STORMS WERE DRIFTING SLOWLY NORTH ABOUT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. LOCATIONS IMPACTED INCLUDE... FRANKLIN...ASHLAND CITY...NASHVILLE...BRENTWOOD...FAIRVIEW... NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE...ANTIOCH...BERRY HILL...BELLS BEND AND NATCHEZ TRACE AT HIGHWAY 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3626 8716 3617 8659 3594 8666 3600 8709 TIME...MOT...LOC 1724Z 178DEG 2KT 3608 8699 3603 8668 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT AUG 15 2015
TNZ005-023-024-151815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1237 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...NORTH
CENTRAL HUMPHREYS AND SOUTHWESTERN STEWART COUNTIES UNTIL 115 PM
CDT...
AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR TENNESSEE RIDGE AND ERIN. THESE STORMS WERE NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TENNESSEE RIDGE AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8779 3616 8775 3616 8792 3622 8795
3626 8794 3631 8796 3635 8798 3637 8800
3639 8801 3642 8804
TIME...MOT...LOC 1734Z 178DEG 2KT 3627 8794
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT SAT AUG 15 2015
TNZ075-151845-
BEDFORD TN-
1255 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEDFORD COUNTY UNTIL
145 PM CDT...
AT 1255 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELBYVILLE...MOVING NORTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE AND RAUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 8648 3556 8651 3556 8628 3541 8626
3541 8629 3539 8629 3538 8631
TIME...MOT...LOC 1755Z 182DEG 5KT 3546 8637
13The Nashville radar (KOHX), 28 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
2 hail. Local standard time, as filed.
Nickel to quarter size hail was reported in Sylvan Park.
Nickel size hail was reported 8 miles northeast of Eagleville. NWS employee could hear the hail hitting the roof of the phone during the phone call from the spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596593, 596594.